|Long term side effects of Crixivan and Combivir
Jan 8, 2004
I am a State Correction Officer and while preforming my duties I was exposed to an inmates blood. The inmate refused to take a refused to submit to a blood test therefore i was placed on Crixivan and Combivir 3 times a day for a month. I had serious side effects during that month and for several monthes later which include severe fatigue, elevation in liver enzymes(ALT & AST) joint pain, shakeing and severe stomach pain and diahrea. I just don't feel the same after taking that medication. I never had these problems before takeing them but now they have seemed to linger. My lver levels are still elevated could this still be from the medication several monthes later. I have tested negitive several times since the incident. Do you think that the medication had any long term effects on me. i have heard that they shouldnt but I havent felt right the same since taking them. Thanks
Response from Dr. Henry
I believe that some patients can have liver and GI side effects from those meds that can take months to diminish. I have taken a single dose of those meds and it threw me off for a week! Depending which liver enzymes are elevated often they may have been high before the meds so it is tough to prove the meds caused that unless that was checked just prior to starting (fatty liver and numerous forms of hepatitis can cause liver enzymes elevations). I have also noted that the stress of taking the meds or worrying about the possibility of HIV can cause symptoms which can take months to clear. KH
Falling CD4 count
Is Testosterone Therapy Forever?
- When You Have Sex With Someone With Chlamydia Do You Immediately Get It?
- When Genital Warts Fall Off Are You Still Contagious?
- What Is The Difference Between Shingles And Herpes?
- What Do Shingles Look Like When They First Start?
- Is Uti Medication The Same As Gonorrhea?
- Is Tea Tree Oil Used To Treat Gonorrhea?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.